Pernicious Anaemia Society
14,173 members10,157 posts

Should I start supplementing with sublinguals?

I have my b12 injections 3 monthly but have been getting the return of tingling in my feet and hands after about 2 months. I asked my GP if I could have injections 2 monthly but he said no because my b12 level was normal (363 with a range of more than 160 being normal) so it wouldn't be my pernicious anemia causing the tingling, but has referred me to a neurologist. Should I start supplementing now to raise my b12 level to see if it makes any difference or wait until I have seen the neurologist in February?

7 Replies
oldestnewest

Hi

I have read before that some people supplement with sub linguals before their next injection is due but I do not know how much, sorry I can't be much help. I hope you don't mind me asking, how did you get your G.P. to agree to injections as my B12 level was 377 but she was said there was no way they would give me injections with that level, I am also hypothyroid and I am in the process of having an Active B12 test

Best wishes browny

Reply

Hi browny,

I was diagnosed with PA in February, (I had positive parietal cell antibodies), and my b12 was 99 then so I had my 6 loading injections and been on 3 monthly injections since but my level has still only gone up to 363 and I still have some symptoms.

Reply

Hi

I see, I misunderstood, I hope you get more replies re supplementing with sublinguals

Reply

Your level is still really low and you have neuro symptoms, your doctor should be treating you as per the BNF section 9.1.2 B12 deficiency with neuro symptoms - injections every other day until no further improvement then 2 monthly maintenance. Ask him to read that section of the BNF to you and explain why he is ignoring it. Why waste time and money on a Neuro referral when he could just up your injections? You will find lots more information and support over here:

b12deficiency.info

Reply

Hi

I was borderline b12 deficient at 226 I had 3 injections, and my level went up to 875 however I had a bad reaction to them, so my GP stopped them. I then took a b12 sublingual suppliment for a month and my level shot up to 2000. I was also having a lot of tingling in my feet, but this didn't go away even though the level went up to 2000.

I now have Chronic Kidney Disease with one kidney smaller than the other, with cysts on the kidneys, and I have been told that my pins and needles are one of the symptoms of Kidney Disease.

I'm not saying you have kidney disease, but it could be something else, like your Dr. said "Neurological," so if he refers you to a Neuro, I'ts worth seeing one, you have nothing to lose.

Reply

Tingling after the injection means that your nerves are waking up, it's a sign that you are healing. You can take sublinguals but chances are they barely take the edge off. Regular injection is the way to go.

Reply

363 is not normal, muffin top. In Japan people are treated with B12 once blood serum falls below 500. Blood serum is not accurate anyhow - it says what's in the blood, not what gets into the cells. Find out about the active B12 test in Guys Thomas Hospital which shows how much B12 is in your actual cells. Your GP is under educated about B12 as are the majority of doctors.

Reply

You may also like...